July 31, 2014 — The Louisiana Record reports that a lawsuit has been filed by a woman who was injured by contaminated medicine from Main Street Family Pharmacy, a compounding pharmacy that recalled all of its medicines last year.
The lawsuit was filed by Gail Scott-Gillespie on June 25 in the 24th Judicial District Court in Louisiana. She says she received an injection of a steroid medication in her knee that caused a skin rash, loss of appetite, vomiting, diarrhea, general nausea, and insomnia. She was notified that the medication she received had been recalled by her clinic, Southern Orthopedic Specialists.
Scott-Gillespie accuses Main Street Pharmacy of selling an unreasonably dangerous drug, failing to adequately warn about its risks, breach of warranty, and manufacturing a defective drug. She is seeking damages for pain and suffering, medical expenses, lost earnings, and more.
FDA Warning: Main Street Pharmacy Recall All Sterile Medications
Main Street Family Pharmacy recalled all lots of all sterile products on May 28, 2013 after receiving seven reports of skin abscesses, including one that appeared to be fungal.
In July 2013, the U.S. Food and Drug Administration (FDA) warned that samples from two unopened vials of medicine from Main Street Family Pharmacy tested positive for bacterial and fungal growth. The medicine, methylprednisolone acetate, is an injectable anti-inflammatory corticosteroid that is use to treat pain, often for arthritis.
The FDA had “significant concern” about the sterility of products from Main Street and warned that the products should not be used. According to the FDA:
“FDA has received reports of adverse events, including skin and soft tissue abscesses. To date, we are not aware of any cases of meningitis associated with Main Street’s preservative free methylprednisolone acetate for injection.”